Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 86, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 10, 2015, 5:59 PM CDT for Harrison County, Mercer County, Missouri. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2015, 5:59 PM CDT (22:59 UTC)
- Expired
- Jun 10, 2015, 6:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Harrison County, MO, Mercer County, MO
The radar
The Des Moines radar (KDMX), 136 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 6:08 PM CDT | HAIL 1 | 5 N Blythedale, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 11.0 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1000 J/kg
- Mixed-layer CIN
- -246 J/kg
- Mixed-layer LCL
- 1735 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
038
WUUS53 KEAX 102259
SVREAX
MOC081-129-102345-
/O.NEW.KEAX.SV.W.0086.150610T2259Z-150610T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
559 PM CDT WED JUN 10 2015
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN HARRISON COUNTY IN NORTH CENTRAL MISSOURI...
NORTHWESTERN MERCER COUNTY IN NORTH CENTRAL MISSOURI...
* UNTIL 645 PM CDT
* AT 556 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
EAGLEVILLE...AND MOVING NORTHEAST AT 25 MPH.
AT 543 PM CDT...TRAINED WEATHER SPOTTERS REPORTED PENNY SIZE HAIL
2 MILES NORTH OF EAGLEVILLE.
AT 540 PM CDT...TRAINED WEATHER SPOTTERS REPORTED PENNY SIZE HAIL
IN EAGLEVILLE.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME NORTHWESTERN MERCER AND NORTHEASTERN
HARRISON COUNTIES.
THIS WILL IMPACT
I-35 BETWEEN MILE MARKERS 108 AND 114.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4044 9358 4043 9390 4056 9409 4058 9404
4058 9360
TIME...MOT...LOC 2258Z 239DEG 21KT 4053 9392
HAIL...1.25IN
WIND...60MPH
$$
MJ3 follow-up statements
863
WWUS53 KEAX 102314
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
614 PM CDT WED JUN 10 2015
MOC081-129-102345-
/O.CON.KEAX.SV.W.0086.000000T0000Z-150610T2345Z/
HARRISON MO-MERCER MO-
614 PM CDT WED JUN 10 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
MERCER AND NORTHEASTERN HARRISON COUNTIES UNTIL 645 PM CDT...
AT 610 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF CAINSVILLE...AND MOVING EAST AT 20 MPH.
AT 608 PM CDT...THE PUBLIC REPORTED QUARTER SIZE HAIL 7 MILES NORTH
OF BLYTHEDALE.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHEASTERN HARRISON AND NORTHWESTERN MERCER
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4044 9380 4058 9397 4058 9360 4044 9358
TIME...MOT...LOC 2313Z 251DEG 16KT 4052 9383
HAIL...1.25IN
WIND...60MPH
$$
MJ769
WWUS53 KEAX 102330
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
630 PM CDT WED JUN 10 2015
MOC081-102340-
/O.CAN.KEAX.SV.W.0086.000000T0000Z-150610T2345Z/
HARRISON MO-
630 PM CDT WED JUN 10 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HARRISON COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4053 9377 4058 9377 4058 9360 4048 9359
TIME...MOT...LOC 2330Z 247DEG 20KT 4056 9372
$$
MOC129-102345-
/O.CON.KEAX.SV.W.0086.000000T0000Z-150610T2345Z/
MERCER MO-
630 PM CDT WED JUN 10 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
MERCER COUNTY UNTIL 645 PM CDT...
AT 627 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTH OF
CAINSVILLE...AND MOVING NORTHEAST AT 25 MPH.
AT 608 PM CDT...THE PUBLIC REPORTED QUARTER SIZE HAIL 5 MILES NORTH
OF BLYTHEDALE.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHWESTERN MERCER COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4053 9377 4058 9377 4058 9360 4048 9359
TIME...MOT...LOC 2330Z 247DEG 20KT 4056 9372
HAIL...1.25IN
WIND...60MPH
$$
MJ892 WWUS53 KEAX 102344 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 644 PM CDT WED JUN 10 2015 MOC129-102354- /O.EXP.KEAX.SV.W.0086.000000T0000Z-150610T2345Z/ MERCER MO- 644 PM CDT WED JUN 10 2015 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MERCER COUNTY WILL EXPIRE AT 645 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 4053 9377 4058 9377 4058 9360 4048 9359 TIME...MOT...LOC 2344Z 247DEG 20KT 4059 9363 $$ MJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:37 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Jun 10, 3:37 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 337 PM CDT Wed Jun 10 2015 .DISCUSSION... Issued at 337 PM CDT WED JUN 10 2015 Mid 70s dewpoints have made their first appearance of the season and are yielding heat index values as high as 105. This has also led to an airmass that is strongly to extremely unstable across much of the area with MLCAPE values over 4000 J/kg. This is setting the stage for some potentially strong to severe storms that could develop near or just south of a boundary over southern IA through the evening, mainly north of the US-36 corridor. Shear values are very weak across this area so widespread and long-lived severe storms are unlikely. There could be a few updrafts briefly capable of producing severe hail, but the primary threat will be quick damaging downburst winds with dry air aloft producing extreme values of downdraft CAPE and other downburst indices. These storms should also produce far-reaching outflow boundaries that will probably bring the storm threat to an end later this evening as the sun goes down. Another round of storms is possible late tonight when a mid-level shortwave will push out of the Rockies and into our area. An accompanying low-level jet will focus the heaviest precipitation well to our north across northern Nebraska into northern Iowa. However with a trailing vorticity lobe reaching further south into our area, a weakening band of showers and storms could make it as far east as western Missouri before gradually falling apart once the shortwave exits the area by mid morning. If clouds and precipitation clear out early enough, temperatures could rebound back to the upper 80s and lower 90s with heat index values pushing 100 degrees, especially near and south of the Missouri River. A cold front will sag into northern KS and northwest MO Thursday evening and will likely spark additional showers and thunderstorms. Shear will be a bit higher with this system so a few strong to severe storms could occur across areas mainly northwest of I-35 especially if the airmass can destabilize sufficiently behind Thursday morning's clouds and precipitation. Cold front should be moving fast enough to prevent a widespread heavy rain threat although pockets of heavy rain are certainly possible especially over northwest MO. Thursday night's cold front will stall just to our south on Friday then slowly lift back north over the weekend. Meanwhile a steady stream of weak impulses embedded in southwest upper flow will likely bring several rounds of rain and storms over the weekend and into early next week. Deep moisture will increase through this time and heavy rain/flooding could become an issue over the weekend. && .AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon) Issued at 1220 PM CDT WED JUN 10 2015 Scattered storms expected to develop near the MO/IA border this afternoon. There is a slight chance some of these could develop south enough to impact the KC area this afternoon but these chances are only 20 percent or less. Otherwise dry weather expected most of the TAF period with storm chances returning tomorrow afternoon. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && DISCUSSION...Hawblitzel AVIATION...Hawblitzel
Hazardous weather outlook, Jun 10, 5:11 AM CDT, 12 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 511 AM CDT WED JUN 10 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-111015- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 511 AM CDT WED JUN 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT POP-UP THUNDERSTORMS ACROSS NORTHERN MISSOURI THIS EVENING WILL HAVE THE CAPABILITY OF PRODUCING DANGEROUS CLOUD-TO-GROUND LIGHTNING...GUSTY TO DAMAGING WINDS...AND HAIL...POSSIBLY LARGE. WHILE THE RISK FOR TORNADOES IS LOW...THEY CANNOT BE RULED OUT. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MORE THUNDERSTORMS ARE IN THE FORECAST FOR THURSDAY WITH SIMILAR HAZARDS POSSIBLE. THE END OF THIS WEEK THROUGH EARLY NEXT WEEK WILL BE ANOTHER ACTIVE WEATHER PERIOD WITH FLOODING CONCERNS INCREASING THIS WEEKEND. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Special weather statement, Jun 10, 4:50 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 450 PM CDT WED JUN 10 2015 MOZ002-003-102230- NODAWAY MO-WORTH MO- 450 PM CDT WED JUN 10 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WORTH AND NORTHEASTERN NODAWAY COUNTIES UNTIL 530 PM CDT... AT 446 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES EAST OF HOPKINS...OR 17 MILES NORTHEAST OF MARYVILLE...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF WESTERN WORTH COUNTY. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 4050 9431 4047 9468 4057 9471 4058 9433 TIME...MOT...LOC 2150Z 267DEG 12KT 4052 9462 MJ
Special weather statement, Jun 10, 5:33 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
533 PM CDT WED JUN 10 2015
MOZ005-102315-
HARRISON MO-
533 PM CDT WED JUN 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HARRISON COUNTY UNTIL
615 PM CDT...
AT 531 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES WEST OF EAGLEVILLE...OR 16 MILES NORTH OF
BETHANY...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
EAGLEVILLE AND BLYTHEDALE.
THIS WILL IMPACT
I-35 BETWEEN MILE MARKERS 105 AND 114.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4045 9377 4043 9412 4057 9424 4058 9419
4058 9378
TIME...MOT...LOC 2233Z 244DEG 23KT 4050 9411
MJLocal storm report, Jun 10, 5:39 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
539 PM CDT WED JUN 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL 5 NE SHERIDAN 40.57N 94.55W
06/10/2015 E1.00 INCH WORTH MO PUBLIC
&&
JWELSHLocal storm report, Jun 10, 5:44 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
544 PM CDT WED JUN 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM HAIL 2 N EAGLEVILLE 40.50N 93.99W
06/10/2015 E0.75 INCH HARRISON MO TRAINED SPOTTER
&&
JWELSHLocal storm report, Jun 10, 5:46 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
546 PM CDT WED JUN 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL EAGLEVILLE 40.47N 93.99W
06/10/2015 E0.75 INCH HARRISON MO TRAINED SPOTTER
&&
JWELSHLocal storm report, Jun 10, 5:54 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
554 PM CDT WED JUN 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 5 NE SHERIDAN 40.57N 94.55W
06/10/2015 E1.25 INCH WORTH MO PUBLIC
&&
JWELSHThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 3:53 PM CDT | Special Weather Statement | EAX | Worth | 37 min |
| Jun 10, 3:58 PM CDT | Severe Thunderstorm Warning | EAX | Worth | 47 min |
| Jun 10, 4:29 PM CDT | Areal Flood Advisory | EAX | Nodaway, Worth | 4 hr |
| Jun 10, 4:33 PM CDT | Severe Thunderstorm Warning | EAX | Worth | 30 min |
| Jun 10, 4:50 PM CDT | Special Weather Statement | EAX | Worth | 40 min |
| Jun 10, 5:33 PM CDT | Special Weather Statement | EAX | Harrison | 42 min |
| Jun 10, 5:36 PM CDT | Severe Thunderstorm Warning | EAX | Harrison | 24 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.